How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28221
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

My name is ***** ***** i have a couple of questions about

Customer Question

Hi . My name is ***** ***** i have a couple of questions about my medications . I'm a 48 year old male and have been taking Levothyroxine 0.075 mg , once daily(4 yrs) , Xanax 1mg 3x day(5 yrs ), Crestor 10mg 3yrs . Over the years i've experienced mood swings , tiredness fatigue, loss of appetite and weight , stomach problems and a upper bowel surgery a year ago , loss of memory, joints locking up in right hand , lots of muscle aches , etc . in which i've consulted my Dr of these and he would prescribe something for it . Recently my Girlfriend and I done some research on my meds and was blown away with what we discovered on the Crestor site . Yesterday i experienced pains when i urinated and seen string like objects in my urine . I immediately got a appointment with my Dr and he took a urine sample and indicated that i was fine . I questioned him of the crestor and my problems i've had in the past , but he seemed not to interested in discussing it even after i told him that i quit taking the Crestor over a week ago ! Should i consult another Dr about these issues to get another opinion ?? I can't keep ignoring this and prying myself out of bed to work when i have no energy and i'm aching all the time . Thanks for reading this and i look foward to your feedback . Thanks alot , Ricky
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.
Hi there,
This is Dr Basu, Experienced Specialist.
I am here to address your concerns and provide great service.
I understand your concern.
Crestor does have several side effects including the muscle pain, fatigue Gi symptoms.
The string thing in urine is not related to crestor.
Most important question hee, do you really need a cholesterol lowernig medication?
We calculate the risk of heart disease based on the risk factors.
If your 10 year risk of heart disease is less than 5%, then crestor or any statin is not needed.
So you need to see an internist or lipidologist to discuss this further.
Here is the link for heart disease risk assessment:
http://cvdrisk.nhlbi.nih.gov/
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please click on Excellent service so that the website allows me to assist you further :)
Customer: replied 1 year ago.

My real question is....what do i need to do regarding these side effects ? Do i just ignore this and hope things get better ? I can't keep losing time from work . After loosing over 30lbs over the last four months , my cholesterol is fine . I had it in control before i lost my weight but my Dr continued me on the Crestor .

Expert:  Dr Basu replied 1 year ago.
These side effects usually will improve gradually over time after discontinuation of statin.
I wil lalso suggest you to check your thyroid function just to make sure your levothyroxine dose is correct one.
Best wishes

Related Medical Questions